Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Livsic theorems for hyperbolic flows

Author: C. P. Walkden
Journal: Trans. Amer. Math. Soc. 352 (2000), 1299-1313
MSC (1991): Primary 58F15; Secondary 22E99
Published electronically: September 17, 1999
MathSciNet review: 1637106
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider Hölder cocycle equations with values in certain Lie groups over a hyperbolic flow. We extend Livsic's results that measurable solutions to such equations must, in fact, be Hölder continuous.

References [Enhancements On Off] (What's this?)

  • [Bo] R. Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math. 95 (1973), 429-459. MR 49:4041
  • [BR] R. Bowen and D. Ruelle, The ergodic theory of Axiom $A$ flows, Invent. Math. 29 (1975), 181-202. MR 52:1786
  • [CFS] I. P. Cornfeld, S. V. Fomin, and Ya. G. Sinai, Ergodic Theory, Springer, Berlin, 1982. MR 87f:28019
  • [GK] V. Guillemin and D. Kazhdan, On the cohomology of certain dynamical systems, Topology 19 (1980), 291-299. MR 81j:58067
  • [HK] S. Hurder and A. Katok, Differentiability, rigidity and Godbillon-Vey classes for Anosov flows, Publ. Math., I.H.E.S. 72 (1990), 5-61. MR 92b:58179
  • [Jo] J. -L. Journé, On a regularity problem occuring in connection with Anosov diffeomorphisms, Comm. Math. Phys. 106 (1986), 345-352. MR 88b:58103
  • [KH] A. Katok and B. Hasselblatt, Introduction to the Modern Theory of Dynamical Systems, Encyclopædia of Math., vol. 54, C.U.P., Cambridge, 1995. MR 96c:58055
  • [Li1] A. N. Liv\v{s}ic, Homology properties of Y-systems, Math. Notes 10 (1971), 758-763.
  • [Li2] A. N. Liv\v{s}ic, Cohomology of dynamical systems, Math. U.S.S.R., Izv. 36 (1972), 1278-1301. MR 48:12606
  • [Ll1] R. de la Llave, Smooth conjugacy and S-R-B measures for uniformly and non-uniformly hyperbolic systems, Comm. Math. Phys. 150 (1992), 289-320. MR 94a:58153
  • [Ll2] R. de la Llave, Analytic regularity of solutions of Livsic's cohomology equation and some applications to analytic conjugacy of hyperbolic dynamical systems, Ergodic Theory Dynam. Systems 17 (1997), 649-662. MR 98d:58136
  • [LMM] R. de la Llave, J. M. Marco, and E. Moriyon, Canonical perturbation theory of Anosov systems and regularity results for the Livsic cohomological equation, Annals of Math. 123 (1986), 537-611. MR 88h:58091
  • [NP] M. Nicol and M. Pollicott, Measurable cocycle rigidity for some non-compact groups, preprint, UMIST and Manchester, 1997.
  • [NT1] V. Ni\c{t}ic\u{a} and A. Török, Regularity results for the solutions of the Livsic cohomology equation with values in diffeomorphism groups, Ergodic Theory Dynam. Systems 16 (1996), 325-333. MR 97m:58151
  • [NT2] V. Ni\c{t}ic\u{a} and A. Török, Regularity of the transfer map for cohomologous cocycles, Ergodic Theory Dynam. Systems 18 (1998), 1187-1209. CMP 99:03
  • [Pa1] W. Parry, Skew products of shifts with a compact Lie group, J. London Math. Soc. 56 (1997), 395-404. CMP 98:06
  • [Pa2] W. Parry, The Liv\v{s}ic periodic point theorem for two non-abelian cocycles, preprint, Warwick, 1997.
  • [PP1] W. Parry and M. Pollicott, Zeta Functions and the Periodic Orbit Structure of Hyperbolic Dynamics, Astérique, vol. 187-188, Société Mathématique de France, 1990. MR 92f:58141
  • [PP2] W. Parry and M. Pollicott, The Livsic cocycle equation for compact Lie group extensions of hyperbolic systems, J. London Math. Soc. 56 (1997), 405-416. CMP 98:06
  • [Ra] M. Ratner, Markov partitions for Anosov flows on $n$-dimensional manifolds, Israel J. Math. 15 (1973), 92-114. MR 49:4042
  • [Sh] M. Shub, Global Stability of Dynamical Systems, Springer, Berlin, 1987. MR 87m:58086
  • [Wa1] C. P. Walkden, Liv\v{s}ic regularity theorems for twisted cocycle equations over hyperbolic systems, J. London Math. Soc., to appear.
  • [Wa2] C. P. Walkden, Stable ergodicity of skew products of one-dimensional hyperbolic flows, Discrete and Continuous Dynamical Systems, to appear.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 58F15, 22E99

Retrieve articles in all journals with MSC (1991): 58F15, 22E99

Additional Information

C. P. Walkden
Affiliation: Mathematics Institute, University of Warwick, Coventry CV4 7AL, U.K.
Address at time of publication: Department of Mathematics, University of Manchester, Oxford Road, Manchester M13 9PL, U.K.

Received by editor(s): October 14, 1997
Published electronically: September 17, 1999
Additional Notes: Parts of this paper formed parts of a Ph.D. thesis written at Warwick University. Research supported by EPSRC Grant 94004020.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society